The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Zyrtec (cetirizine) for Urticaria: I just started Zyrtec 10 mg one week ago for allergies. I have been plagued by intense palm itching with various other areas, arms, ankles, legs which develops into hives. I am happy to say...GONE NOW! Thank goodness! It was maddening and my doctor never got excited about it! So happy now!
Zyrtec (cetirizine) for Urticaria: I have had chronic idiopathic urticaria AND demographism for the last 14 years with no identifiable cause. 10mg daily works great and keeps the hives away. The drowsiness subsides after prolonged use.
Zyrtec (cetirizine) for Hay Fever: It really did not work for me. My eyes itched a bit less, but my nose just kept itching and running. Also sneezed multiple time after 1st dose. Tried a 2nd tablet 4 hours later with no noticeable results. This may work for some people but I get better relief from Benadryl, which works well but causes drowsiness.
Zyrtec (cetirizine) for Hay Fever: I just took Zyrtec for the first time yesterday. It did make me drowsy but I also didn't get much sleep the night before. I took it because my eye was so itchy and watery it had become swollen and I was having trouble breathing. I have had allergies for over 15 years but never took anything before this. Well I don't know if this is an unlisted side effect but I woke up in my sleep cracking up and could not stop laughing for a few minutes even after my husband woke me. I wonder if anyone else had intense dreams while on this medication. I don't take anything else that would cause this.
Zyrtec (cetirizine) for Hay Fever: Zyrtec worked well for my nasal allergies, but when I tried to stop taking it after several years, I got the skin itch/rash that many have reported. It was worst for the first few days, but now even a year later I still frequently get a skin rash when I get warm (cholinergic urticaria). I can't say for sure that the cholinergic urticaria was a side effect of stopping Zyrtec, but skin rashes were never a symptom of mine until I stopped.
Zyrtec (cetirizine) for Urticaria: As someone who uses Zyrtec as one of 2 primary treatments (The other being Benadryl.) I can vouch that Zyrtec gets the job done as described. 24 hours of itch free and low-drowsiness is very suitable for me. If you are someone having withdrawals from Zyrtec then you don't take it right. It only occurs when your body needs the Zyrtec in order for your brain to be chemically balanced. This usually occurs if you take it based on a schedule rather then when you notice your real symptoms.
If you listen to your doctor and/or the label, then you will be like me as someone who is happy to be symptom free.
Zyrtec (cetirizine) for Hay Fever: It works better than any other medicine I have tried. Down side is the itching, which is caused by its negative effect on the liver. Therefore, I do not take it everyday. I have to wait a day or so in between.
Zyrtec (cetirizine) for Hay Fever: I thought Zyrtec (cetirizine) was great at first because it worked so well on my allergies. I have gained 15 pounds over 1-1/2 years. I didn't think it was related to Zyrtec, but recently figured out that it is. I am an extremely healthy eater (no processed foods or white flours/sugars), a runner and triathlete without weight issues before Zyrtec. I attributed the weight gain to age, hormones and finally my thyroid. Blood tests ruled out the hormone and thyroid issues. I only take HRT & Zyrtec. I stopped Zyrtec 3 days ago and have lost 2 pounds without any changes in diet. I am willing to suffer with allergy symptoms if I can lose this weight.
10 users found this comment helpful.
Zyrtec (cetirizine) for Hay Fever: All day I have had runny nose, itchy watery eyes, sneezing, throat closing. I finally could not take it anymore I did some research online to determine the best OTC medication to use, Zyrtec stood out the most. I figured that it must be pretty strong due to the fact that at one time you needed a script to get it. I took my first tab at 3:00pm its now 3:18. I am starting to feel the effects of Zyrtec I have not sneezed as of yet my watery nose and eye's are starting to clear up. I'm beginning to breathe easier.
Zyrtec (cetirizine) for Hay Fever: I have been taking Zyrtec for about 2 years for hayfever. I have noticed that it doesn't seem to be working as well for my symptoms as it did at first. I stopped taking it 3 days ago and now I am experiencing severe itching on my hands and feet.
Zyrtec (cetirizine) for Hay Fever: This is the only medication that has worked for me so far (besides Benadryl), but it gives me horrible dry mouth and eyes after using it for a few days, and if I take it for longer than that my tongue starts to hurt because of the dryness. I would give it a 10 if it weren't for those symptoms.
Zyrtec (cetirizine) for Hay Fever: Make the itching stop. I took this for Hayfever and it worked. BUT, it then caused me to have head to toe bumps and itchiness even after stopping taking it. The itching is keeping me up at night. I am hoping to wait it out and never take it again. Also while I was taking it my eyes and face got really, really swollen. I am still not sure if this was from an unusually bad allergy season or the Zyrtec, but I am going to guess it is the Zyrtec because my allergies have never caused this before (usually I just have sinus and itchy eyes).
Zyrtec (cetirizine) for Hay Fever: I have just decided to stop taking Zyrtec. It worked well on my allergies. However I have had increase in back and joint pain i.e. knee and hip the past two weeks. Not sure it's Zyrtec but felt I'd eliminate it to see if symptoms resolve.
Zyrtec (cetirizine) for Urticaria: I suffer from acute symptoms of psoriasis and Keibners phenomenon with severe itching. I also have asthma, coughing constantly. I'm newly diagnosed with psoriasis so I couldn't figure out what was going on with the severe itching and what was triggering my rashes. After seeing 5 other doctors, I went to an allergist and he suggested to take Zyrtec. I didn't think it would help but it really does. It doesn't cause me drowsiness but it wears off after 12 hrs and my itching from psoriasis comes back. My rheumatologist suggested to take one in the morning and one at night. It helps with the severe itching. It stops my coughing as well.
14 users found this comment helpful.
Zyrtec (cetirizine) for Hay Fever: I suffered from multiple sinus infections several times a year. Since taking Zyrtec on a regular basis I have been sinus trouble free for over a year. THANK YOU ZYRTEC!
Zyrtec (cetirizine) for Hay Fever: Zyrtec is the only medicine that controls my allergy symptoms, but it makes me so tired, sleepy and I always seem to be "zoning out". I even passed a red light at an intersection a few days ago...thankfully no one was hurt.
13 users found this comment helpful.
Zyrtec (cetirizine) for Hay Fever: Caused loss of ability to focus, gained 30lbs in six weeks I was on it. Many many more symptoms. Stopped using and all but the weight went a way. Weight dropped 10lbs in 2 weeks after stopping.
18 users found this comment helpful.
Zyrtec (cetirizine) for Urticaria: I've had hives 4 times now. The last time they lasted 1 entire year. Nothing worked. My allergist said that the doctors had failed miserably at keeping me comfortable during my ordeal. I tried Zertec this time. My hives are totally gone. My skin crawls and tingles when it is about time for another dose, but the new dose takes care of it. No complaints at all. I do have crazy dreams, but that is a small price to pay in exchange for no itching, etc.
33 users found this comment helpful.
Zyrtec (cetirizine) for Hay Fever: I just took Zyrtec for the first time last night. I slept great, but now that I am awake, I feel so tired. I am not experiencing any of my allergy symptoms, but I am on Nasonex too. Nasonex and Zyrtec work great together, the Zyrtec is the antihistamine, and the Nasonex is just a generic allergy medication. I am very sluggish, but people have said that it wears off within a couple of days. I am a little drawn back though, people have been saying it causes problems with their moods, but I trust my doctor who prescribed it to me. Hope you all feel better soon.
15 users found this comment helpful.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment.
Data sources include Micromedex™ (updated Apr 24th, 2013), Cerner Multum™ (updated Apr 19th, 2013), Wolters Kluwer™ (updated Apr 30th, 2013) and others. To view content sources and attributions, refer to our editorial policy.